Equilibrium Solutions of Multiperiod Mean-Variance Portfolio Selection

Yuan Hua Ni, Xun Li, Ji Feng Zhang, Miroslav Krstic

Research output: Journal article publicationJournal articleAcademic researchpeer-review

6 Citations (Scopus)


This is a companion paper of [Mixed equilibrium solution of time-inconsistent stochastic linear-quadratic problem, SIAM J. Control Optim., vol. 57, no. 1, 533-569, 2019], where general theory has been established to characterize the open-loop equilibrium control, feedback equilibrium strategy and mixed equilibrium solution for a time-inconsistent stochastic linear-quadratic problem. This note is, on the one hand, to test the developed theory of that paper and on the other hand to push the solvability of multiperiod mean-variance portfolio selection. A nondegenerate assumption, which is popular in the existing literature about multiperiod mean-variance portfolio selection, has been removed in this note; and neat conditions have been obtained to characterize the existence of equilibrium solutions.

Original languageEnglish
Article number8777161
Pages (from-to)1716-1723
Number of pages8
JournalIEEE Transactions on Automatic Control
Issue number4
Publication statusPublished - Apr 2020


  • Multiperiod mean-variance portfolio selection
  • stochastic linear-quadratic (LQ) control
  • time inconsistency

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering


Dive into the research topics of 'Equilibrium Solutions of Multiperiod Mean-Variance Portfolio Selection'. Together they form a unique fingerprint.

Cite this